MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® INFANT CATH KIT; CATHETER KIT

C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® INFANT CATH KIT; CATHETER KIT
Catalog Number 0035630
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that inquirer stated a nurse inserted the 5fr foley catheter from catheter kit 0035630 by the drainage side rather than the proper insertion side.They stated when pulled it out of the tube, it got turned around and both ends looked similar.What could they did going forward to prevent that.Inquirer stated they did get urine output, so it did work out still.Discussed instruction for use with inquirer: put on sterile gloves.Remove protective sheath from catheter and pull catheter out of centrifuge tube to desired length.Lay tube assembly on the sterile field.Suggested to keep the catheter with the drainage end near the tube if separated in order to have the drainage end identified.Forwarded to complaints for documentation.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that inquirer stated a nurse inserted the 5fr foley catheter from catheter kit 0035630 by the drainage side rather than the proper insertion side.They stated when pulled it out of the tube, it got turned around and both ends looked similar.Inquirer stated they did get urine output, so it did work out still.Discussed instruction for use with inquirer: put on sterile gloves.Remove protective sheath from catheter and pull catheter out of centrifuge tube to desired length.Lay tube assembly on the sterile field.Suggested to keep the catheter with the drainage end near the tube if separated in order to have the drainage end identified.
 
Additional Manufacturer Narrative
The reported event was confirmed as use related issue as the nurse inserted the foley catheter by the drainage side rather than the proper insertion side.Sample was not available for evaluation.The root cause identified is "user oversight, user did not follow procedure".A dhr review was not required because the investigation was confirmed - use related.The instructions for use were found adequate and state the following: the following four steps apply only to male catheterization: place the infant supine, with the thighs abducted (frog-leg position).Cleanse the penis with povidone-iodine swabs, starting with the meatus and moving in a proximal direction.Put on sterile gloves.Remove protective sheath from catheter and pull catheter out of centrifuge tube to desired length.Lay tube assembly on the sterile field.Place the tip of the catheter in sterile lubricant.Hold the penis perpendicular to the body to straighten the penile urethra and help prevent false passage.Advance the catheter carefully until urine appears.A slight resistance may be felt as the catheter passes the external sphincter.Note: if urine does not flow freely into the tube, the cap may need to be loosened slightly.After urine is collected, pull catheter out of the cap of the centrifuge tube.Tighten cap and depress spout.Fill out label and place on centrifuge tube.Send to lab in normal manner.The following four steps apply only to female catheterization: place the infant supine, with the thighs abducted (frog-leg position).Separate the labia and cleanse the area around the meatus with the povidone-iodine swabs.Use anterior-to-posterior strokes to prevent fecal contamination.Put on sterile gloves.Remove protective sheath from catheter and pull catheter out of centrifuge tube to desired length.Lay tube assembly on the sterile field.Place the tip of the catheter in sterile lubricant.Spread the labia with two fingers and carefully advance the catheter until urine appears.Note: if urine does not flow freely into the tube, the cap may need to be loosened slightly.After urine is collected, pull catheter out of the cap of the centrifuge tube.Tighten cap and depress spout.Fill out label and place on centrifuge tube.Send to lab in normal manner.Correction: b udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
DAVOL® INFANT CATH KIT
Common Device Name
CATHETER KIT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key22331759
Report Number1018233-2025-05114
Device Sequence Number9354919
Product Code FFH
UDI-Device Identifier00801741045844
UDI-Public(01)00801741045844
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0035630
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer08/19/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown